Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 20, 2000, 5:02 PM EST for Orange County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 5:02 PM EST (22:02 UTC)
- Expired
- Sep 20, 2000, 5:35 PM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Orange County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS53 KLMK 202202 SVRSDF INC117-202235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 502 PM EST WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 535 PM EST * AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF NORTON...OR ABOUT 60 MILES EAST OF LAWRENCEVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABYDEL...ETHEL...FARGO...GREENBRIER AROUND 510 PM EST BACON...ORANGEVILLE...PAOLI...VALEENE AROUND 515 PM EST CHAMBERSBURG...MILLERSBURG AROUND 525 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. AT 450 PM EST...DUBOIS COUNTY DISPATCH REPORTED TREES DOWN IN HUNTINGBURG OF SOUTHERN DUBOIS COUNTY. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:10 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 20, 2:10 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED SEP 20 2000 THANKS ILN FOR SPECIAL 18Z SOUNDING. PRONOUNCED SPEED SHEAR SHOWN ON 18Z ILN SOUNDING DATA FM SFC-H85. MEANWHILE...WATER VAPOR IMAGERY SHOWING STG S/W IN NW MO...MODELED TO REACH FM THE CNTRL LKS THRU THE OH VLY TNGT. RGT ENRANCE RGN OF JET THIS EVNG SHUD ENHANCE DIFFLUENCE ACR RGN THIS EVNG...HELPG TO PUMP UP VERTICAL MOTION FIELDS. WUD EXPECT CONVG AHD OF APRCHG CDFNT... IN CONJUNCTION WITH APRCHG S/W ... TO ALLOW RATHER SIG SQUALL LINE POTENTIAL TO MOVE ACRS OUR FORECAST AREA (FA) THIS EVNG...FOLLOWED BY STATIFORM RAIN/EMBEDDED THUNDERSTORMS. RUNNING UP LCL MESO STATS...SEEMS LIKE RATHER DECENT LIKELIHOOD OF WND DAMAGE EVNT SPCLY NRN 1/2 OF FA. STRAIGHT LINE HODOGRAPH FM ILN ALSO IMPLIES PSBL RGT TURNERS AND ISO TORNADOES ERY ON AS WELL. OTHERWISE BUBBLE HIGH PRESSURE TO FOLLOW ON THU...WITH QUIET WX THEN. WEAK ISENTROPIC LFTG PTN THEN COMMENCING THU NITE AND FRI WITH CHC SHWRS...AS MOISTURE COLLECTING ALNG GULF COAST LFTS NWWD. .SDF...NONE. STUREY
In the hours before
Special weather statement, Sep 20, 11:50 AM EST, 5 hours 12 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1250 PM EDT WED SEP 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATER THIS AFTERNOON AND DURING THE EVENING HOURS. A COLD FRONT FROM THE WESTERN GREAT LAKES TO THE MID MISSISSIPPI RIVER VALLEY WILL MOVE SOUTHEAST TOWARD THE LOWER OHIO VALLEY THIS EVENING. THE COMBINATION OF THE APPROACHING FRONT...INCREASING MOISTURE LEVELS...AND A FAST MOVING UPPER LEVEL TROUGH...WILL GENERATE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THUNDERSTORMS SHOULD DEVELOP INTO A SQUALL LINE AND SWEEP ACROSS MUCH OF OUR REGION BETWEEN 5 PM AND MIDNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND. HOWEVER... BECAUSE OF SUCH STRONG WIND FIELDS ALOFT...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE SQUALL LINE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NATIONAL WEATHER SERVICE NOAA WEATHER RADIO OR THE MEDIA FOR ADDITIONAL INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STUREY
Local storm report, Sep 20, 4:54 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM HUNTINGBURG IN WIND DAMAGE
09/20/00 DUBOIS TREES AND POWER LINES
DOWN. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:36 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 24 min |
| Sep 20, 5:21 PM EST | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| Sep 20, 5:24 PM EST | Severe Thunderstorm Warning | LMK | Washington | 26 min |
| Sep 20, 5:42 PM EST | Severe Thunderstorm Warning | LMK | Clark, Scott | 33 min |
| Sep 20, 6:06 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Sep 20, 6:29 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 16 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.